Alert archive / California / High Wind Watches in 2013
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Dec 1, 2013, 2:33 PM PST for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Dec 2, 2013, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2013, 2:33 PM PST (22:33 UTC)
- In effect from
- Dec 2, 2013, 2:00 PM PST
- Expired
- Dec 2, 2013, 2:11 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 012233 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 233 PM PST SUN DEC 1 2013 ...HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTH CENTRAL NEVADA MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... .THERE IS THE POTENTIAL OF STRONG AND DAMAGING DOWNSLOPE WINDS IN THE LEE OF THE SOUTHERN SIERRA NEVADA OF INYO COUNTY AND THE WHITE MOUNTAINS OF ESMERALDA COUNTY MONDAY AFTERNOON THROUGH TUESDAY MORNING. AS THE STRONG COLD FRONT SLIDES SOUTH STRONG WINDS ARE POSSIBLE ACROSS NORTHWEST SAN BERNARDINO COUNTY TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING. CAZ519-520-NVZ014-021100- /O.NEW.KVEF.HW.A.0009.131202T2200Z-131203T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD... SILVER PEAK...DYER 233 PM PST SUN DEC 1 2013 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN ESMERALDA COUNTY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: POTENTIAL DOWNSLOPE WIND GUSTS OF 60 TO 70 MPH BELOW CANYON OPENINGS OF THE EASTERN SIERRA SLOPE IN INYO COUNTY AND WHITE MOUNTAINS IN ESMERALDA COUNTY. * TIMING: RIDGE TOP WINDS WILL INCREASE MONDAY AFTERNOON WITH DOWNSLOPE WINDS POSSIBLE MONDAY NIGHT THROUGH TUESDAY MORNING. * LOCATIONS: BISHOP...BIG PINE...LONE PINE...INDEPENDENCE...OLANCHA... HIGHWAY 395...DYER AND NEVADA HIGHWAY 264. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ523-021100- /O.NEW.KVEF.HW.A.0009.131203T1400Z-131204T1100Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 233 PM PST SUN DEC 1 2013 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY MORNING...PEAK DURING TUESDAY AFTERNOON AND EVENING...BEFORE DECREASING LATE TUESDAY NIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...HIGHWAYS 395...58. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ BP
1 follow-up statement
000 WWUS75 KVEF 021011 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 211 AM PST MON DEC 2 2013 ...WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON THROUGH LATE TUESDAY... .A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE REGION LATE THIS AFTERNOON THROUGH LATE TUESDAY. DOWNSLOPE WINDS WILL BE POSSIBLE IN THE LEE OF THE SIERRA...WHITE...AND SPRING MOUNTAINS AT TIMES THROUGH LATE TUESDAY. MEANWHILE A BELT OF SOUTHWESTERLY WINDS WILL BRING GUSTY WINDS TO MUCH OF THE MOJAVE DESERT REGION. CAZ519-022330- /O.UPG.KVEF.HW.A.0009.131202T2200Z-131203T1800Z/ /O.NEW.KVEF.HW.W.0008.131202T2300Z-131204T0000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 211 AM PST MON DEC 2 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: GUSTS IN EXCESS OF 75 MPH POSSIBLE ALONG RIDGE TOPS OVER 9000 FEET. DOWNSLOPE WIND GUSTS OF 65 TO 75 MPH WILL BE POSSIBLE...MAINLY ABOVE 5000 FEET AND BELOW CANYON OPENINGS OF THE EASTERN SIERRA SLOPES IN INYO COUNTY. * TIMING: RIDGE TOP WINDS WILL INCREASE THIS AFTERNOON WITH DOWNSLOPE WINDS DEVELOPING TONIGHT. WINDS SHOULD BEGIN TO SUBSIDE BY TUESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND LAKE SABRINA. * IMPACTS: DOWNSLOPE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...WATCH FOR DOWNED TREES IN FORESTED AREAS. UNSECURED ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-022330- /O.NEW.KVEF.HW.W.0008.131203T1800Z-131204T0800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 211 AM PST MON DEC 2 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. * WINDS: WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE ON THE EASTERN SLOPES OF THE SPRING MOUNTAINS AND DOWN INTO RED ROCK CANYON. * TIMING: RIDGETOP WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING WITH DOWNSLOPE WINDS DEVELOPING DURING THE EARLY AFTERNOON. WINDS WILL BEGIN TO SUBSIDE LATE TUESDAY EVENING. * LOCATIONS: SPRING MOUNTAINS INCLUDING MT. CHARLESTON AND RED ROCK CANYON. * IMPACTS: DOWNSLOPE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...WATCH FOR DOWNED TREES IN FORESTED AREAS. UNSECURED ITEMS MAY BE BLOWN AWAY. ROADWAYS IMPACTED INCLUDE SR-157 KYLE CANYON ROAD...SR-156 LEE CANYON ROAD...AND SR-159 NEAR RED ROCK CANYON AND SPRING MOUNTAIN RANCH STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-022330- /O.UPG.KVEF.HW.A.0009.131203T1400Z-131204T1100Z/ /O.NEW.KVEF.WI.Y.0037.131202T2300Z-131204T0800Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 211 AM PST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE LATE MONDAY...PEAK DURING TUESDAY AFTERNOON AND EVENING...THEN DECREASE LATE TUESDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...AS WELL AS INTERSTATES 15 AND 40 NEAR BARSTOW. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION WHILE TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ520-NVZ014-022330- /O.UPG.KVEF.HW.A.0009.131202T2200Z-131203T1800Z/ /O.NEW.KVEF.WI.Y.0037.131202T2300Z-131204T0800Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 211 AM PST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA COUNTY...CENTRAL NYE COUNTY...AND THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: POTENTIAL DOWNSLOPE WIND GUSTS TO 55 MPH BELOW CANYON OPENINGS OF THE EASTERN SIERRA SLOPES IN INYO COUNTY AND WHITE MOUNTAINS IN ESMERALDA COUNTY. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE THROUGH TUESDAY EVENING BEHIND A STRONG COLD FRONT. * TIMING: RIDGE TOP WINDS WILL INCREASE MONDAY AFTERNOON WITH DOWNSLOPE WINDS POSSIBLE MONDAY NIGHT THROUGH TUESDAY MORNING. GUSTY WINDS WILL SHIFT TO THE NORTH BEHIND A COLD FRONT TUESDAY...BEFORE DECREASING LATE TUESDAY EVENING. * LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA... BEATTY...GOLDFIELD...SILVER PEAK...DYER...AS WELL AS U.S. HIGHWAYS 395 AND 95 THROUGH THE AREA. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ521-522-022330- /O.NEW.KVEF.WI.Y.0037.131202T2300Z-131204T0800Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- INCLUDING...FURNACE CREEK...SHOSHONE 211 AM PST MON DEC 2 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WHITE MOUNTAINS AND DEATH VALLEY AREAS OF INYO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TUESDAY NIGHT. * WINDS: WIND GUSTS TO 65 POSSIBLE ABOVE 8000 FEET...WITH GUSTS OF 45 TO 55 MPH POSSIBLE BELOW 8000 FEET. * TIMING: RIDGE TOP WINDS WILL BEGIN TO INCREASE LATE THIS AFTERNOON...AND PEAK OVERNIGHT. NORTH WINDS GUSTING TO 50 MPH WILL CONTINUE THROUGH TUESDAY EVENING IN THE WAKE OF A STRONG COLD FRONT. * LOCATIONS: DEATH VALLEY NATIONAL PARK...FURNACE CREEK...SHOSHONE...AND AREAS IN THE WHITE MOUNTAINS OF INYO COUNTY. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-036-CAZ524-525-NVZ016-017-020>022-022330- /O.NEW.KVEF.WI.Y.0037.131203T1800Z-131204T0800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 211 AM PST MON DEC 2 2013 /311 AM MST MON DEC 2 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TUESDAY TO MIDNIGHT PST /1 AM MST/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MUCH OF THE MOJAVE DESERT REGION...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TUESDAY TO MIDNIGHT PST /1 AM MST/ TUESDAY NIGHT. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE TUESDAY MORNING...PEAK DURING TUESDAY AFTERNOON AND EVENING...THEN DECREASE LATE TUESDAY EVENING. * LOCATIONS: THE LAS VEGAS VALLEY...YUCCA VALLEY...MORONGO VALLEY...BAKER...PAHRUMP...MESQUITE...LAKE MEAD NATIONAL RECREATION AREA...LAUGHLIN...BULLHEAD CITY...KINGMAN AS WELL AS INTERSTATES 15 AND 40 ACROSS THE REGION. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION WHILE TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 1, 9:00 AM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Dec 1, 9:00 AM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PST SUN DEC 1 2013 .SYNOPSIS...PARTLY CLOUDY SKIES...DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH MONDAY. A STRONG LOW PRESSURE SYSTEM WILL ENVELOP MUCH OF THE WESTERN UNITED STATES DURING THE MIDDLE TO LATTER HALF OF NEXT WEEK...BRINGING SIGNIFICANTLY COLDER TEMPERATURES...GUSTY WINDS AND CHANCES FOR RAIN AND SNOW SHOWERS TO THE REGION. && .UPDATE...SECOND MORNING IN A ROW WE HAVE SEEN SOME LOW CLOUDS DEVELOP IN FAR NORTHEAST MOHAVE COUNTY. LIKE YESTERDAY THEY SHOULD DISSIPATE BY LATE MORNING. MADE SOME ADJUSTMENTS TO SKY GRIDS TO ACCOUNT FOR SHIELD OF HIGH CLOUDS ACROSS SOUTHERN THIRD OF FORECAST AREA AS WELL. HIGH CLOUDS WILL START TO BE PUSHED BACK SOUTH THIS AFTERNOON AS A NORTHWEST FLOW ALOFT BECOMES MORE ESTABLISHED. NO OTHER CHANGES NEEDED AT THIS TIME. && .PREV DISCUSSION... 247 AM PST SUN DEC 1 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...MAINLY JUST MINOR TWEAKS THROUGH MID-DAY MONDAY. ADJUSTED SKY GRIDS WITH SLIGHTLY BETTER AGREEMENT BETWEEN MODEL RH FIELDS THIS MORNING. HIGH CLOUDS LOOK TO CONTINUE TO STREAM ACROSS AT LEAST THE SOUTHERN THIRD OF THE FORECAST AREA TODAY...GRADUALLY THINNING AND PUSHING SOUTH. OTHERWISE MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY AND MONDAY. ALONG THE COLORADO RIVER VALLEY...WIND GUSTS TO AROUND 30 MPH ARE EXPECTED BETWEEN BULLHEAD CITY AND NEEDLES THIS AFTERNOON...WITH CALMER CONDITIONS MONDAY. A MAJOR PATTERN SHIFT WILL BEGIN TO IMPACT THE REGION BEGINNING MONDAY AFTERNOON AS A SIGNIFICANT TROUGH OF LOW PRESSURE PUSHES SOUTH FROM THE PACIFIC NORTHWEST. THE FIRST AREA TO FEEL ITS IMPACTS WILL BE THE SIERRAS AND WHITE MOUNTAINS. A STRONG BAND OF 700MB WINDS OF 35-55 KTS ARE EXPECTED TO SAG SOUTH BETWEEN 18Z MONDAY AND 12Z TUESDAY. THIS WILL BRING A WINDOW WHERE DOWNSLOPE WINDS WILL BE POSSIBLE. ON THE PLUS SIDE THIS CROSS BARRIER FLOW WILL BE QUITE STRONG...BUT ON THE OTHER HAND ITS ORIENTATION WITH RESPECT TO THE TERRAIN IS SUBOPTIMAL. THIS...COMBINED WITH 625-500MB SHEAR ON THE ORDER OF 15-25 KTS LEADS TO LOW CONFIDENCE IN THE OCCURRENCE OF DOWNSLOPE WINDS IN THE OWENS AND FISH LAKE VALLEYS. HOWEVER IF DOWNSLOPE WINDS DO OCCUR WARNING LEVEL WINDS COULD BE POSSIBLE. WILL HAVE TO KEEP A CLOSE EYE ON THIS OVER THE NEXT COUPLE DAYS. AS THE BAND OF 700MB WINDS SHIFTS SOUTH GUSTY WINDS WILL LIKELY BEGIN TO DEVELOP ACROSS SAN BERNARDINO...SOUTHERN CLARK...AND CENTRAL MOHAVE COUNTIES DURING THE WEE HOURS OF TUESDAY MORNING. AT THE SAME TIME CLOUDS WILL BE INCREASING ACROSS THE NORTHERN COUNTIES...WITH CHANCES FOR SHOWERS JUST BEGINNING TO ENCROACH ON THE FORECAST AREA BY 12Z TUESDAY. .LONG TERM...TUESDAY THROUGH WEDNESDAY...STILL LOOKING AT A BIG CHANGE IN THE PATTERN. A COLD TROUGH IN THE GULF OF ALASKA THIS MORNING WILL MOVE THROUGH THE PACIFIC NORTHWEST INTO NORTHERN NEVADA TUESDAY. INCREASED WESTERLY FLOW ALOFT AHEAD OF THE TROUGH WILL KEEP A CHANCE OF STRONG DOWNSLOPE WINDS GOING ALONG THE EASTERN SIERRA SLOPES AT LEAST EARLY TUESDAY AND ALSO POSSIBLY DEVELOPING IN THE SPRING MOUNTAINS. MUCH OF THE MOJAVE DESERT REGION WILL SEE STRONG GRADIENT/THERMALLY DRIVEN WINDS MUCH OF THE DAY TUESDAY AND WIND ADVISORIES WILL LIKELY BE NEEDED IN SEVERAL ZONES. A COLD FRONT WILL WORK SOUTH INTO THE NORTHERN PART OF THE FORECAST AREA TUESDAY AFTERNOON LEADING TO THE START OF A MAJOR COOLING TREND. IN ADDITION...PRECIPITATION WILL ALSO BE DEVELOPING ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA WITH THE BEST CHANCES OVER NORTHERN LINCOLN COUNTY. PRECIPITATION CHANCES WILL BE SPREADING ACROSS MUCH OF THE AREA TUESDAY NIGHT AS THE TROUGH AND COLD FRONT CONTINUE TOWARD THE SOUTHEAST. THE MODELS CONTINUE TO TARGET LINCOLN AND NORTHERN MOHAVE COUNTIES WITH THE HIGHEST QPF WHICH MAKES SENSE GIVEN THE TRAJECTORY OF THIS SYSTEM. BASED ON THE GFS/ECMWF/GEM MODELS THERE IS A GOOD POSSIBILITY OF 3 TO 6 INCHES OF SNOW IN LINCOLN COUNTY WITH MORE AT THE HIGHER ELEVATIONS...MAINLY FALLING TUESDAY NIGHT. THE MODELS ARE PRETTY QUICK TO BRING DRIER IN FROM THE WEST WEDNESDAY WITH PRECIPITATION SHIFTING MAINLY TO EASTERN LINCOLN COUNTY AND MOHAVE COUNTY BUT SOME LIGHT SHOWERS/FLURRIES COULD LINGER OVER THE SOUTHERN NEVADA MOUNTAINS AND THE SIERRA. SNOW LEVELS WILL BE DROPPING QUITE LOW TUESDAY NIGHT AND WEDNESDAY. FORTUNATELY IT LOOKS LIKE MOISTURE WILL BE PRETTY LIMITED BY THE TIME SNOW LEVELS DROP TO NEAR THE VALLEY FLOORS IN THE MOJAVE DESERT. TEMPERATURES BY WEDNESDAY BEHIND THE COLD FRONT WILL BE 10 TO 15 DEGREES BELOW NORMAL ACROSS THE ENTIRE FORECAST AREA. THURSDAY THROUGH SATURDAY...OVERALL IT LOOKS LIKE THE AREA WILL BE UNDER A CHILLY AND DRY NORTHWEST FLOW THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO REMAIN AT LEAST 10 TO 15 DEGREES BELOW NORMAL. SOME AREAS WHICH HAVE NOT YET DIPPED BELOW FREEZING THIS SEASON MAY DO SO THURSDAY MORNING AND IF NOT THEN...PROBABLY BY FRIDAY MORNING. && .AVIATION...FOR MCCARRAN...GOOD CONFIDENCE IN LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS THRU THE PERIOD. OCCASIONAL CLOUDS AOA 25KFT...MAINLY TO THE SOUTH. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS THRU THE PERIOD. THE EXCEPTION WILL BE ALONG THE COLORADO RIVER VALLEY WHERE WINDS OF 10-20 KTS AND GUSTS TO 25-30 KTS WILL BE POSSIBLE BETWEEN KIFP AND KEED TODAY. OCCASIONAL CLOUDS AOA 25K FEET...MAINLY SOUTH OF LAS VEGAS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE SHORT TERM/AVIATION...WOLCOTT LONG TERM.............HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Dec 1, 4:42 AM PST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 442 AM PST SUN DEC 1 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-020700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 442 AM PST SUN DEC 1 2013 /542 AM MST SUN DEC 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED THROUGH MONDAY. A COLD LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO THE AREA TUESDAY WITH SHOWERS SPREADING ACROSS THE AREA FROM LATE TUESDAY THROUGH WEDNESDAY EVENING. LINCOLN AND NORTHERN MOHAVE COUNTIES WILL SEE THE BEST CHANCE OF SIGNIFICANT PRECIPITATION. HEAVY SNOW LOOKS TO BE A POSSIBILITY FOR LINCOLN COUNTY TUESDAY NIGHT. MUCH COLDER TEMPERATURES CAN BE EXPECTED BY WEDNESDAY WITH COOL TEMPERATURES FORECAST THROUGH SATURDAY. MANY AREAS THAT HAVE NOT DIPPED BELOW FREEZING YET THIS SEASON WILL DO SO POSSIBLY BY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:47 PM PST | Winter Storm Watch | VEF | Lincoln | 24 hr |
Nearby
High Wind Watches in California, 2013High Wind Watches in Nevada, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.